Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 99, NWS Jackson, MS

March 22, 20054 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 22, 2005, 5:02 PM CST for 4 counties in Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 5:02 PM CST (23:02 UTC)
Expired
Mar 22, 2005, 5:30 PM CST
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KJAN 222303
SVRJAN
MSC031-065-127-129-222330-
/O.NEW.KJAN.SV.W.0099.050322T2302Z-050322T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI
  SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI
  CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 530 PM CST

* AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT OLIVE
  TO PRENTISS...OR ALONG A LINE EXTENDING FROM MAGEE TO 16 MILES WEST
  OF COLLINS...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT OLIVE BY 510 PM CST
  TAYLORSVILLE BY 525 PM CST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SIGNIFICANT DAMAGE.

HAIL UP TO THE SIZE OF NICKELS HAVE BEEN REPORTED WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 3186 8970 3155 8996 3168 8952 3193 8932

$$

DAB
3 follow-up statements
000
WWUS54 KJAN 222313
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CST TUE MAR 22 2005

MSC065-222322-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/
JEFFERSON DAVIS MS-
512 PM CST TUE MAR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON DAVIS COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF JEFFERSON 
DAVIS COUNTY.

LAT...LON 3186 8970 3163 8976 3168 8952 3193 8932

$$

MSC031-127-129-222330-
/O.CON.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/
COVINGTON MS-SMITH MS-SIMPSON MS-
512 PM CST TUE MAR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
SOUTHEASTERN SIMPSON...SOUTHERN SMITH AND NORTHWESTERN COVINGTON
COUNTIES...

AT 508 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME 
SIZE HAIL.  THESE STORMS EXTENDED FROM MOUNT OLIVE TO 9 MILES 
SOUTHWEST OF MOUNT OLIVE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TAYLORSVILLE BY 525 PM CST

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3186 8970 3163 8976 3168 8952 3193 8932

$$

DAB
000
WWUS54 KJAN 222323
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST TUE MAR 22 2005

MSC127-222332-
/O.CAN.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/
SIMPSON MS-
522 PM CST TUE MAR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF SIMPSON 
COUNTY.

LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932

$$

MSC031-129-222330-
/O.CON.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/
COVINGTON MS-SMITH MS-
522 PM CST TUE MAR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR
SOUTHEASTERN SMITH AND NORTHERN COVINGTON COUNTIES...

AT 519 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING PENNY SIZE HAIL.  THESE STORMS EXTENDED FROM MIZE TO 
MOUNT OLIVE AND WERE MOVING EAST AT 40 MPH.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932

$$

DAB
000
WWUS54 KJAN 222328
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST TUE MAR 22 2005

MSC031-129-222338-
/O.EXP.KJAN.SV.W.0099.000000T0000Z-050322T2330Z/
COVINGTON MS-SMITH MS-
528 PM CST TUE MAR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SMITH AND COVINGTON COUNTIES
EXPIRES AT 530 PM CST...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LEVELS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
JACKSON.

LAT...LON 3186 8963 3165 8969 3168 8952 3193 8932

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:08 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 22, 3:08 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST TUE MAR 22 2005

.SHORT TERM...
A BRIEF ROUND OF SCT TSRA BEFORE QUIET WEATHER SETTLES INTO THE
LOWER MS RIVER VALLEY REGION

TONIGHT...SEVERE THUNDERSTORM WATCH 68 IS IN EFFECT UNTIL 8PM IN MY
NORTHERN TIER OF COUNTIES. UPPER LOW CONTINUES A SLOW EASTWARD
PROGRESSION INTO NW ARK. A 75KT 500MB JET CONTINUES TO TRAVERSE
AROUND THIS UPPER FEATURE...NOSING INTO THE NORTHERN HALF OF MS. THE
COLD CORE ASSOCIATED WITH THE UPPER LOW HAS ADVECTED 500MB TEMPS OF
AROUND -17C TO THE AREA...STEEPENING 700-500MB LAPSE RATES AND
RESULTING IN LIS NEAR -5C.  AT THE SFC...THE ATMOSPHERE HAS
RECOVERED OVER MUCH OF THE AREA IN THE WAKE OF THIS MORNINGS SQUALL
LINE...DEWPOINTS ARE IN THE UPPER 50S TO AROUND 60F AND TEMPS ARE
WELL INTO THE 70S. WITH THE SFC FRONT EDGING INTO CENTRAL MS
PROVIDING LIFT...SCT TSRA WILL OCCUR OVER THE AREA THIS AFTERNOON
INTO THIS EVENING. THE BEST THREAT FOR SEVERE STORMS ARE IN MY
NORTHERN ZONES...WHERE THE BEST LIFT...THE BEST SHEAR AND A LINGER
BOUNDARY WILL RESULT IN A RISK OF LARGE HAIL AND WIND GUSTS IN
EXCESS OF 60 MPH. SOUTH OF THIS WATCH...A STORM OR TWO COULD REACH
SEVERE LIMITS UNTIL ABOUT SUNSET.

ALL ACTIVITY SHOULD PUSH NORTH AND EAST OF MY CWFA BY MID EVENING.
THE NEXT TWO FORECAST CONUNDRUMS ARE THEN THE STRATUS DECK ROTATING
AROUND THE UPPER LOW WHICH WILL ENCROACH ON MY NORTHERN TIER OF
ZONES AND FOG POTENTIAL. BELIEVE THAT STRATUS DECK WILL BEGIN TO
INFILTRATE MY NW ZONES AFTER SUNSET AND SLOWLY SPREAD EASTWARD
OVERNIGHT...PRIMARILY FROM MOREHOUSE PARISH TO NOXUBEE COUNTY. SOUTH
OF THIS...SKIES SHOULD REMAIN PARTLY CLOUDY. INSOFAR AS FOG
POTENTIAL IS CONCERNED...NOT EXPECTING WIDESPREAD FOG. THE GENERAL
RULE OF THUMB IS A CLEAR NIGHT AFTER RAIN YIELDS FOG. THE ONE THING
GOING AGAINST THIS IS A TIGHT ENOUGH GRADIENT AROUND THE SFC LOW TO
PRODUCE WIND SPEEDS AROUND 5 OR 6 KTS. LOCALIZED GROUND FOG IN LOW
LYING AREAS/VALLEYS CAN BE EXPECTED. LOWS TONIGHT WILL FALL IN THE
UPPER 40S TO AROUND 50.

WEDNESDAY AND WEDNESDAY NIGHT...STRATUS DECK WILL CONTINUE TO AFFECT
MY NORTHERN TIER OF COUNTIES DURING THE MORNING...LIFTING OUT DURING
THE AFTERNOON. QUITE A BIT OF DISCREPANCY AMONGST MOS GUIDANCE...
WITH DIFFERENCES IN HIGH TEMPS AS HIGH AS 10F. THE GFS IS QUITE
AGGRESSIVE COOLING 925MB TEMPS VERSUS THE NAM AND NGM...AND I THINK
IT IS TOO AGGRESSIVE. HAVE LEANED TOWARD SLIGHTLY WARMER ETA...WHICH
KEEPS HIGHS NEAR 60 IN THE NORTH...BUT WARMS THE SOUTHERN TIER OF
ZONES TO AROUND 70. BY WED NIGHT...WEAK SFC RIDGE SHOULD BE
INFLUENCING THE BETTER PART OF MY CWFA. WITH ONLY A FEW CIRRUS
EXPECTED TO ENCROACH ON MY WESTERN ZONES...HAVE OPTED TO GO A DEGREE
OR TWO BELOW GUIDANCE...WITH LOWS MAINLY IN THE LOWER 40S./25/

WEAK SURFACE RIDGING LOOKS TO SHIFT EAST OF THE FORECAST AREA
WEDNESDAY NIGHT INTO THURSDAY...ALLOWING SOME WEAK MOISTURE TO
RETURN TO THE REGION.  IN THE MEANTIME...A SHORTWAVE TROUGH WILL
SLIDE INTO THE UPPER MIDWEST.  CLOSER TO HOME...IT DOESNT LOOK LIKE
THERE WILL BE ENOUGH MOISTURE RETURN INTO OUR FORECAST AREA TO
GENERATE ANY WARM ADVECTION TYPE SHOWERS THURSDAY NIGHT INTO FRIDAY
MORNING.  ISENTROPIC FIELDS ARE STILL SHOWING DECENT ASCENT DURING
THIS PERIOD.  HOWEVER...THE COMBINATION OF A SMALLER AMOUNT OF
MOISTURE AND HIGHER CONDENSATION PRESSURE DEFICITS HAS LEAD ME TO
REDUCE RAIN CHANCES FOR THE THURSDAY NIGHT/EARLY FRIDAY MORNING
PERIOD.  IN FACT...RAIN PROBABLY WONT BE MENTIONED IN THE TEXT
FORECAST.  /10/

&&

.LONG TERM...
PLENTY OF TIME DISCREPANCIES CONTINUE AMONG THE MEDIUM RANGE MODELS
WITH REGARD TO THE EVOLUTION OF THE WEEKEND STORM SYSTEM.  MY
CONFIDENCE IS A LITTLE BETTER TODAY WITH REGARD TO ANY STRONG OR
SEVERE STORM POTENTIAL.  HOWEVER...WHEN ANYTHING WILL OCCUR IS STILL
UP FOR DEBATE.  I PLAN ON FOLLOWING A SLOWER EVOLUTION WITH REGARD
TO THE STORM SYSTEM...AT LEAST FOR NOW.

A SHORTWAVE TROUGH...TRAVERSING ACROSS THE MIDWEST...WILL ALLOW A
COLD FRONT TO APPROACH THE LOWER MISSISSIPPI VALLEY FRIDAY.  IT
LOOKS LIKE THE FRONT WILL KIND OF GET HUNG UP IN A NEARLY PARALLEL
UPPER-LEVEL FLOW FROM CENTRAL TEXAS INTO THE CUMBERLAND PLATEAU
DURING THE DAY.  WITH THE BOUNDARY LAYER MOISTURE EXPECTED TO
INCREASE IN ADVANCE OF THE FRONT...I CANNOT RULE OUT SOME
SHOWERS/STORMS BY FRIDAY AFTERNOON.  WITH THIS PACKAGE...ILL KEEP
RAIN CHANCES IN LOW GRADE CHANCE TERRITORY NORTHWEST AND TAPER TO
SLIGHT CHANCE OVER MY SOUTHERN/EASTERN AREAS.

THE FRONT IS PRETTY MUCH WAITING ON THE NEXT SHORTWAVE TROUGH...
WHICH LOOKS TO MOVE INTO MID-AMERICA BY SATURDAY.  THIS SHORTWAVE
SHOULD INDUCE A STRONG KINEMATIC RESPONSE...BRINGING STRONG
DIFFLUENCE ALOFT WITH A COUPLED UPPER-LEVEL JET STRUCTURE.  850 MB
WINDS INCREASE TO 40 TO 50 KNOTS WITH THETA-E VALUES IN EXCESS OF
330K.  CONSIDERING THE MID-LEVEL DRY PUNCH ALONG WITH EVERYTHING
ELSE IM SEEING...I THINK WE MAY HAVE ANOTHER ROUND OF STRONG OR
SEVERE STORMS POSSIBLE BY SATURDAY NIGHT.  WHERE?  WHO KNOWS.  LATER
MODEL RUNS WILL HOPEFULLY NARROW EVERYTHING DOWN.

SHOWERS AND STORMS WILL PROBABLY CONTINUE INTO SUNDAY MORNING AS THE
SHORTWAVE TROUGH PUSHES THE FRONT THROUGH OUR AREA.  ILL CONTINUE
RAIN CHANCES THROUGH SUNDAY AS THE SHORTWAVE TROUGH MOVES THROUGH
OUR AREA.  I PLAN ON TAPERING THINGS FROM THE NORTHWEST BY SUNDAY
NIGHT.  BY THAT TIME...THE BEST LOW-LEVEL MOISTURE SHOULD BE
CONFINED CLOSER TO THE COAST.

COLD ADVECTION STRATOCU WILL PROBABLY HANG AROUND INTO EARLY MONDAY
AS THE 850 MB THERMAL TROUGH COMBINES WITH A MOIST BOUNDARY LAYER.
THE TROUGH WILL SLIDE EAST MONDAY AFTERNOON WITH INCREASED RIDGING
AT ALL LAYERS BUILDING INTO THE LOWER MISSISSIPPI VALLEY.

THANKS GO OUT TO WFO LITTLE ROCK FOR COLLABORATIVE EFFORTS TODAY.
/10/
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: GAGAN
LONG TERM: BUTTS
Hazardous weather outlook, Mar 22, 3:22 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CST TUE MAR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232122-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
322 PM CST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING ACROSS EXTREME SOUTHEAST ARKANSAS AND MUCH OF CENTRAL
MISSISSIPPI.  THE AREA WITH THE GREATEST SEVERE WEATHER RISK
EXTENDS NORTH OF LINE FROM CROSSETT ARKANSAS TO MACON
MISSISSIPPI.

THE ATMOSPHERE HAS RECOVERED IN THE WAKE OF THIS MORNINGS SQUALL
LINE. WITH TEMPERATURES WARMING WELL INTO THE 70S AND SUFFICIENT
MOISTURE IN PLACE...THE ATMOSPHERE HAS AGAIN BECOME UNSTABLE.
MEANWHILE...AN UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EASTWARD
INTO ARKANSAS. THIS FEATURE HAS SHIFTED A COLD FRONT INTO WESTERN
MISSISSIPPI...PROVIDING LIFT TO INITIATE ISOLATED THUNDERSTORMS.
WITH ADEQUATE WIND SHEAR IN PLACE...THESE THUNDERSTORMS WILL BE
SUPER CELLULAR IN NATURE.  HAIL GREATER THAN THREE-QUARTERS OF AN
INCH AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN
SEVERE WEATHER RISKS WITH ANY OF THE STORMS. AN ISOLATED TORNADO
IS POSSIBLE.

THE RISK OF SEVERE WEATHER IS EXPECTED TO DIMINISH DURING THE
EVENING HOURS AS DAYTIME HEATING IS LOST AND THE FRONT MOVES
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI THIS COMING WEEKEND.

ANOTHER STRONG STORM SYSTEM IS FORECAST TO AFFECT OUR AREA BY
SATURDAY NIGHT...AND COULD CONTINUE INTO SUNDAY.    WITH
SUFFICIENT MOISTURE...INSTABILITY...LIFT...AND JET STREAM
DYNAMICS IN PLACE...STRONG OR SEVERE THUNDERSTORMS MAY BE
POSSIBLE.

DUE TO UNCERTAINTIES IN THE FORECAST...IT IS DIFFICULT TO
PINPOINT THE EXACT TIMING AND LOCATION OF ANY POTENTIAL FOR
STRONG OR SEVERE STORMS.   STAY TUNED TO LATER FORECASTS AND
STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS WEEKEND.  OTHERWISE...ACTIVATION
IS NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 22, 11:41 AM CST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
03/22/2005                   FORREST            MS   EMERGENCY MNGR

            AWNING OF SERVICE STATION BLOWN OFF MOUNTS ON HARDY
            STREET IN HATTIESBURG...REPORTED BY EOC.

&&

LJW
Special weather statement, Mar 22, 12:59 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
68 IN EFFECT UNTIL 8 PM CST FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 2:06 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 3:26 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CST TUE MAR 22 2005

ARZ074>075-MSZ018>019-025>029-032>039-230200-
ASHLEY AR-CHICOT AR-ATTALA MS-BOLIVAR MS-CARROLL MS-
CHOCTAW MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
SUNFLOWER MS-WASHINGTON MS-WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...DERMOTT...
LAKE VILLAGE...EUDORA...BELZONI...ISOLA...GREENVILLE...CROSSETT...
NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...MACON...
BROOKSVILLE...WINONA...GRENADA...STARKVILLE...INDIANOLA...
RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
CLEVELAND...LOUISVILLE...ACKERMAN AND WEIR
Special weather statement, Mar 22, 4:00 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST TUE MAR 22 2005

ARZ074>075-222300-
ASHLEY AR-CHICOT AR-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 68 FOR THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

THIS INCLUDES THE CITIES OF...CROSSETT...NORTH CROSSETT...
HAMBURG...WEST CROSSETT...DERMOTT...LAKE VILLAGE AND EUDORA

MSZ018>019-025>029-032>039-230200-
ATTALA MS-BOLIVAR MS-CARROLL MS-CHOCTAW MS-GRENADA MS-
HOLMES MS-HUMPHREYS MS-LEFLORE MS-MONTGOMERY MS-
NOXUBEE MS-OKTIBBEHA MS-SUNFLOWER MS-WASHINGTON MS-
WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 15 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES
HUMPHREYS

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...LOUISVILLE...
BELZONI...ISOLA...GREENVILLE...GREENWOOD...MACON...BROOKSVILLE...
WINONA...GRENADA...STARKVILLE...INDIANOLA...RULEVILLE...VAIDEN...
NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...CLEVELAND...
ACKERMAN AND WEIR
Special weather statement, Mar 22, 4:52 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CST TUE MAR 22 2005

MSZ018>019-034>035-230000-
BOLIVAR MS-HUMPHREYS MS-SUNFLOWER MS-WASHINGTON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 68 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN CENTRAL MISSISSIPPI

HUMPHREYS

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

THIS INCLUDES THE CITIES OF...BELZONI...ISOLA...GREENVILLE...
INDIANOLA...RULEVILLE AND CLEVELAND

MSZ025>029-032>033-036>039-230200-
ATTALA MS-CARROLL MS-CHOCTAW MS-GRENADA MS-HOLMES MS-
LEFLORE MS-MONTGOMERY MS-NOXUBEE MS-OKTIBBEHA MS-
WEBSTER MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 68 REMAINS VALID UNTIL 8 PM CST
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 11 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW               HOLMES

IN EAST CENTRAL MISSISSIPPI

NOXUBEE               WINSTON

IN NORTH CENTRAL MISSISSIPPI

CARROLL               GRENADA               LEFLORE
MONTGOMERY            WEBSTER

IN NORTHEAST MISSISSIPPI

OKTIBBEHA

THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...LOUISVILLE...
GREENWOOD...MACON...BROOKSVILLE...WINONA...GRENADA...STARKVILLE...
VAIDEN...NORTH CARROLLTON...CARROLLTON...KOSCIUSKO...
ACKERMAN AND WEIR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:03 AM CSTSevere Thunderstorm WarningJANWashington57 min
Mar 22, 5:13 AM CSTSevere Thunderstorm WarningJANAdams48 min
Mar 22, 5:22 AM CSTSevere Thunderstorm WarningJANHolmes, Yazoo53 min
Mar 22, 5:34 AM CSTSevere Thunderstorm WarningJANAdams56 min
Mar 22, 5:51 AM CSTSevere Thunderstorm WarningJANFranklin54 min
Mar 22, 5:54 AM CSTSevere Thunderstorm WarningJANJefferson51 min
Mar 22, 5:58 AM CSTSevere Thunderstorm WarningJANAttala, Holmes62 min
Mar 22, 6:09 AM CSTSevere Thunderstorm WarningJANHinds, Madison81 min
Mar 22, 6:29 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln61 min
Mar 22, 6:45 AM CSTSevere Thunderstorm WarningJANFranklin30 min
Mar 22, 6:58 AM CSTTornado WarningJANLawrence, Lincoln51 min
Mar 22, 7:08 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson67 min
Mar 22, 7:17 AM CSTSevere Thunderstorm WarningJANLawrence58 min
Mar 22, 7:34 AM CSTTornado WarningJANSimpson, Smith56 min
Mar 22, 7:37 AM CSTSevere Thunderstorm WarningJANJefferson Davis53 min
Mar 22, 7:46 AM CSTTornado WarningJANJefferson Davis, Marion44 min
Mar 22, 7:53 AM CSTSevere Thunderstorm WarningJANMarion37 min
Mar 22, 8:08 AM CSTTornado WarningJANCovington52 min
Mar 22, 8:15 AM CSTSevere Thunderstorm WarningJANForrest, Lamar60 min
Mar 22, 8:22 AM CSTSevere Thunderstorm WarningJANJasper, Jones53 min
Mar 22, 8:28 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 22, 8:35 AM CSTSevere Thunderstorm WarningJANNewton25 min
Mar 22, 8:35 AM CSTTornado WarningJANJones25 min
Mar 22, 8:41 AM CSTSevere Thunderstorm WarningJANKemper, Neshoba49 min
Mar 22, 8:50 AM CSTSevere Thunderstorm WarningJANLauderdale55 min
Mar 22, 9:02 AM CSTSevere Thunderstorm WarningJANClarke, Lauderdale58 min
Mar 22, 3:56 PM CSTSevere Thunderstorm WarningJANLincoln49 min
Mar 22, 4:19 PM CSTSevere Thunderstorm WarningJANFranklin, Lawrence, Lincoln41 min
Mar 22, 4:23 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln52 min
Mar 22, 4:31 PM CSTTornado WarningJANJefferson Davis, Lawrence29 min
Mar 22, 5:51 PM CSTSevere Thunderstorm WarningJANJasper39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.